2 posts in this topic

Posted (edited) · Report post

Hi everyone! My name is Hailey and I am 20 years old, in September of 2012 I stopped taking my birth control (ortho tri cylin-lo) which I had been on for about 3-3 1/2 years just because I was lazy and would often to forget to take my pill or would miss a few days. In the beginning of October I began to break all over and did not make the connection between stopping birth control and breaking out. Around the middle of October I decided to get back on birth control (same brand) but made the mistake of taking my pills the week I was supposed to start my period (my boyfriend and I had just started dating and I didn't want to get my period yet haha) and my face broke out like CRAZY. I got off the birth control about a week after so I could have a normal period and hoped this would stop the acne. Unfortunately, things did not get better and about 2 weeks later after having my period and seeing no improvement I got back on birth control. All throughout November even while on birth control I began to continuously break out. Around Christmas time things started to clear up but soon enough I began to break out again. It is now March and I have just started my 5th pack of birth control but I am still struggling with breakouts. I notice it gets a lot worse the week before my period but my face has not been completely clear since the breakouts started in October. My doctor prescribed doxycyclin but I chose not to take it because of the horrible things I read about on Acne.org and how it is just a quick fix. I have no seen a dermatologist because I have also heard bad thing about them and am nervous about using any of the things they would prescribe for me as I have very sensitive skin. 

I also want to add that I have never had trouble with acne and have always had perfectly clear skin all my life. I am a little OCD with my skin and never go to bed without washing my face and have been especially on top of it since I started breaking out. My question is, is this for sure a hormonal issue that will be balanced out by the birth control? Or could there be something else going on? If anyone has any insight it would be greatly appreciated.  

Edited by hailmail

Share this post

Link to post
Share on other sites

Posted · Report post

I have had acne prone skin since I was 13. I went on birth control (Diane 35) when I was about 18 and that definitely helped clear my skin. Althought it only lasted for about 10 months then I started breaking out again, not as bad as before, but definitely enough to make me feel self conscious.


I recently just started Dan's regimen and it has helped a lot! I am still on the Diane 35, but that is just to regulate my period now.


Maybe you can switch birth control pills? I used a different brand before Diane 35 and it didn't do anything to help my acne.

Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now